Jump to content
Sign in to follow this  
buggedout

Night time issues

Recommended Posts

buggedout

So, I wanted to share this as a means of coping with my symptoms and I am hoping to get some input to put my mind at ease. I am sure that many of you have experienced these things if you have anxiety as bad as I do.

 

A couple weeks ago I started binge drinking again and I woke up one morning with really bad heart palpitations, and general malaise. This freaked me out. I figured my electrolytes were messed up and I drank a bunch of coconut water and ate really good, and went on a hike. After a few days of not drinking the palpitations stopped and I felt fine again. Mistakenly I had one more drinking binge which was one week ago today. For me a binge is about 5-6 sugar drinks with a mixer. I don't get "drunk" per say but I usually just get a buzz and then get tired and go to bed early.

 

Anyways, I went to bed around 10pm last Thursday and as I closed my eyes to rest, my body started to feel really odd and I developed a severe case of tremors and also had a minor diarrhea. The tremors lasted about an hour and I did fall asleep after that, but it was a restless sleep... I woke up feeling malaise again. I have been on a healthy diet and exercising since.

 

For the next 3 nights the same thing happened, though it progressively got better each night until Sunday night I finally fell asleep without tremors.

 

Since then I have still been having issues with anxiety at night time. I seem to have developed some kind of phobia of just going to bed and relaxing. Although, when I do sleep it is relaxing and deep, but I wake up in the middle of the night with extreme panic and anxiety. I have to tell myself to calm down and after a few minutes I can go back to sleep. Also, I have panic attacks as I am falling asleep, a weird but strong butterfly feeling in my stomach just as I am falling asleep and it jolts my body awake and I panic.

 

I feel like I am just stuck in a loop now. I have improved my diet drastically and also cut out the alcohol for good. (Have a phobia of that now, too).

 

But I am worried that I will never feel "normal" again. No matter how many hours of sleep I get, I still feel like something just isn't right with me. This morning by body felt borderline achy and I anticipated another tremor coming on but it never did thankfully. But today I just feel yucky. 

 

I have no idea if this is 100% anxiety or what the deal is. I am not in ANY pain at all. I just feel weird, like you feel when you are starting to come down with a cold or flu.

 

I'm hydrated. I am getting all of my nutrition. I am active. But my body seems to still think something is wrong.

 

Of course I am scared that I will never get better -- this happens any time I get sick as I am also a hypochondriac, of course that never helps.

 

Has anyone had anything like this happen? How did you cope? Did it go away eventually?


Effexor XR:

July 2008: 150mg | June 24 2015: 145mg | July 28 2015: 130.5mg | Sept 4 2015: 117mg

Nov 10 2015: 105mg | Jan 24 2016: 94.5mg | Feb 28 2016: 85mg | Mar 27 2016: 76.5mg

Apr 28 2016: 69mg | Aug 14 2016: 62mg | Jan 19 2017: 56mg | Feb 21 2017: 50mg

Mar 30 2017: 36mg | Apr 2 2017: 45mg | Sep 1 2019: 27.5mg | April 9 2020: 25.2mg

 

Vitamins & Supplements:

MegaFood Women's One Daily | Metagenix D3 5000 IU | Barlean's High Potency Omega 3 1500mg (Liquid)
Thorne Deproloft-HF (during weans)

Share this post


Link to post
Share on other sites
Onmyway

Hi Buggedout,

What we know from our collective experience is that this does get better, so you will get better too. You're young and resilient!  Effexor is an awful drug but you have been careful and doing ok with your tapering overall. Can you try mindfulness when you get in the anxiety loops? Maybe that will help. Are you using non drug techniques to help with the anxiety? Properly done CBT can be great for it, meditation, deep breathing.

 

What you describe - the jolts as you fall asleep  are quite normal for withdrawal. I often described my experience as a yucky feeling for lack of better words. It is also not surprising that things are getting harder - the lowest doses are the worst and there is a good Lancet article on why that is the case, let me know if you'd like a link. It has to do with the fact that most of the drug's power on the brain is achieved at the lower doses and adding more adds proportionally less effect. So you've peeled off the less powerful looser layers and you're going down to the duct tape layers. And peeling that off is going to be tough. I tapered fast (5 months) from 40mg citalopram to 0 and didn't feel much until the last cut from 5 to 0 which was about 60% of the drug effect even though it was only 12.5% of the original dosage.

 

Be careful at the low doses and take your time. You might even cut less than 10% a month or hold longer. Slow and steady wins THIS race.

 

Good luck and take care of yourself.

OMW

 

 


Aug  2000 - July 2003 (ct, 4-6 wk wd) , citalopram 20 mg ,  xanax prn, wellbutrin for a few months (don't remember dates), trazodone prn 

Dec 2004 - July 2018 citalopram 20 mg

Aug 2018 - citalopram 40 mg (self titrated up), occasionally did this in difficult times 

September 2018 - January 2019 tapered citalopram - 40/30/20/10/5 no issues until a week after reaching 0

Feb 2019 0.25 xanax/day, then 0.5/day (3 weeks) over to klonopin 0.25 once a day to manage severe wd

March 6, reinstated citalopram 2.5 mg (liquid), klonopin 0.25 mg for sleep 2-3 times a week

Apr 1st 2.0 mg (liquid), klonopin 0.25 once a week, April  14 , 2019 - citalopram 1.8 mg (liquid), May 8, 2019 - citalopram 1.6 mg (liquid),  July 27, 2019 - citalopram 1.5 mg (liquid),  August 15, 2019 - citalopram 1.35 (liquid)

 

 supplements:  melatonin 1 mg  

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy